Alert archive / Wyoming / High Wind Warnings in 2026

High Wind Warning 2, NWS Riverton, WY

February 16, 20268 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Feb 16, 2026, 9:40 AM MST for 8 counties in Wyoming. It took effect at Feb 16, 2026, 11:00 PM MST. It was in force for 20 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2026, 9:40 AM MST (16:40 UTC)
In effect from
Feb 16, 2026, 11:00 PM MST
Expired
Feb 17, 2026, 7:00 PM MST
In force
20 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 32 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 6:00 AM MSTNON-TSTM WND DMG2 Se Lander, WYWind gusts estimated in the 60 to 70 mph range flipped a small shed outbuilding onto a fence and damaged both. Additionally, a hot tub cover was thrown and impaled on a nearby tree branch.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 4.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2026-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2026-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2365 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

969 
WWUS75 KRIW 161640
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
940 AM MST Mon Feb 16 2026

WYZ019-020-030-171400-
/O.UPG.KRIW.HW.A.0002.260217T0600Z-260218T0200Z/
/O.NEW.KRIW.HW.W.0002.260217T0600Z-260218T0200Z/
Green Mountains and Rattlesnake Range-Natrona County Lower
Elevations-East Sweetwater County-
Including the cities of Wamsutter, Casper, and Jeffrey City
940 AM MST Mon Feb 16 2026

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 PM MST 
TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Green Mountains and Rattlesnake Range, Natrona County 
  Lower Elevations, and East Sweetwater County.

* WHEN...From 11 PM this evening to 7 PM MST Tuesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Strong wind combined with low humidity could bring 
  elevated fire behavior.

* ADDITIONAL DETAILS...Isolated gusts 70 to 75 mph are possible for 
  wind prone locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

WYZ016>018-171400-
/O.UPG.KRIW.HW.A.0002.260217T0900Z-260218T0000Z/
/O.NEW.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Including the cities of Dubois, Lander, Riverton, and Shoshoni
940 AM MST Mon Feb 16 2026

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Lander Foothills, Upper Wind River Basin, and Wind River 
  Basin.

* WHEN...From 2 AM to 5 PM MST Tuesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Strong wind combined with low humidity could bring 
  elevated fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

WYZ002-015-171400-
/O.NEW.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/
Absaroka Mountains-Wind River Mountains East-
940 AM MST Mon Feb 16 2026

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Wind River Mountains East and Absaroka Mountains.

* WHEN...From 2 AM to 5 PM MST Tuesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Sudden strong winds up to 80 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

WYZ003-010-011-171400-
/O.NEW.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/
Cody Foothills-Northeast Johnson County-Southeast Johnson County-
Including the cities of Buffalo, Cody, Meeteetse, Kaycee, and
Clark
940 AM MST Mon Feb 16 2026

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Northeast Johnson County, Southeast Johnson County, and 
  Cody Foothills.

* WHEN...From 2 AM to 5 PM MST Tuesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Strong wind combined with low humidity could bring 
  elevated fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/riw/ .

Wittmann
4 follow-up statements
091 
WWUS75 KRIW 162132
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
232 PM MST Mon Feb 16 2026

WYZ009-171400-
/O.EXA.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/
Bighorn Mountains Southeast-
232 PM MST Mon Feb 16 2026

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Bighorn Mountains Southeast.

* WHEN...From 2 AM to 5 PM MST Tuesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Sudden strong wind gusts to 80 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

WYZ019-020-030-171400-
/O.CON.KRIW.HW.W.0002.260217T0600Z-260218T0200Z/
Green Mountains and Rattlesnake Range-Natrona County Lower
Elevations-East Sweetwater County-
Including the cities of Wamsutter, Casper, and Jeffrey City
232 PM MST Mon Feb 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 
PM MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Green Mountains and Rattlesnake Range, Natrona County 
  Lower Elevations, and East Sweetwater County.

* WHEN...From 11 PM this evening to 7 PM MST Tuesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Strong wind combined with low humidity could bring 
  elevated fire behavior.

* ADDITIONAL DETAILS...Isolated gusts 70 to 75 mph are possible for 
  wind prone locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

WYZ002-015-171400-
/O.CON.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/
Absaroka Mountains-Wind River Mountains East-
232 PM MST Mon Feb 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST 
TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph 
  expected.

* WHERE...Wind River Mountains East and Absaroka Mountains.

* WHEN...From 2 AM to 5 PM MST Tuesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Sudden strong winds up to 80 mph are possible.

* ADDITIONAL DETAILS...Snow will be falling, with total 
  accumulations 3 to 9 inches across the western and southern 
  Absaroka Mountains and accumulations 10 to 18 inches for the 
  higher elevations of the Wind River Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

WYZ003-010-011-016>018-171400-
/O.CON.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/
Cody Foothills-Northeast Johnson County-Southeast Johnson County-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Including the cities of Buffalo, Dubois, Lander, Riverton,
Shoshoni, Cody, Meeteetse, Kaycee, and Clark
232 PM MST Mon Feb 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST 
TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Lander Foothills, Upper Wind River Basin, Wind River 
  Basin, Northeast Johnson County, Southeast Johnson County, and 
  Cody Foothills.

* WHEN...From 2 AM to 5 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/riw/ .

Wittmann
366 
WWUS75 KRIW 170613
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
1113 PM MST Mon Feb 16 2026

WYZ019-020-030-180000-
/O.CON.KRIW.HW.W.0002.000000T0000Z-260218T0200Z/
Green Mountains and Rattlesnake Range-Natrona County Lower
Elevations-East Sweetwater County-
Including the cities of Casper, Jeffrey City, and Wamsutter
1113 PM MST Mon Feb 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph.

* WHERE...Green Mountains and Rattlesnake Range, Natrona County 
  Lower Elevations, and East Sweetwater County.

* WHEN...Until 7 PM MST Tuesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Strong wind combined with low humidity could bring 
  elevated fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

WYZ002-015-180000-
/O.CON.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/
Absaroka Mountains-Wind River Mountains East-
1113 PM MST Mon Feb 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph 
  expected.

* WHERE...Wind River Mountains East and Absaroka Mountains.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Sudden strong winds up to 80 mph are possible.

* ADDITIONAL DETAILS...Snow will be falling, with total 
  accumulations 3 to 9 inches across the western and southern 
  Absaroka Mountains and accumulations 10 to 18 inches for the 
  higher elevations of the Wind River Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

WYZ003-010-011-016>018-180000-
/O.CON.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/
Cody Foothills-Northeast Johnson County-Southeast Johnson County-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Including the cities of Shoshoni, Clark, Riverton, Meeteetse,
Buffalo, Lander, Dubois, Cody, and Kaycee
1113 PM MST Mon Feb 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Lander Foothills, Upper Wind River Basin, Wind River 
  Basin, Northeast Johnson County, Southeast Johnson County, and 
  Cody Foothills.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS... Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

WYZ009-180000-
/O.CON.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/
Bighorn Mountains Southeast-
1113 PM MST Mon Feb 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Bighorn Mountains Southeast.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/riw/ .

Hattings
450 
WWUS75 KRIW 180001
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
501 PM MST Tue Feb 17 2026

WYZ002-003-009>011-015>018-180115-
/O.EXP.KRIW.HW.W.0002.000000T0000Z-260218T0000Z/
Absaroka Mountains-Cody Foothills-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-Wind River
Mountains East-Upper Wind River Basin-Wind River Basin-Lander
Foothills-
Including the cities of Clark, Meeteetse, Shoshoni, Riverton,
Kaycee, Buffalo, Lander, Cody, and Dubois
501 PM MST Tue Feb 17 2026

...HIGH WIND WARNING HAS EXPIRED...

The threat has ended.

$$

WYZ019-020-030-180200-
/O.CON.KRIW.HW.W.0002.000000T0000Z-260218T0200Z/
Green Mountains and Rattlesnake Range-Natrona County Lower
Elevations-East Sweetwater County-
Including the cities of Casper, Wamsutter, and Jeffrey City
501 PM MST Tue Feb 17 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 to 60 mph.

* WHERE...Green Mountains and Rattlesnake Range, Natrona County 
  Lower Elevations, and East Sweetwater County.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Strong wind combined with low humidity could bring 
  elevated fire behavior.

* ADDITIONAL DETAILS...Isolated gusts 70 to 75 mph are possible for 
  wind prone locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/riw/ .

Lowe
338 
WWUS75 KRIW 180154
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
654 PM MST Tue Feb 17 2026

WYZ019-020-030-180300-
/O.EXP.KRIW.HW.W.0002.000000T0000Z-260218T0200Z/
Green Mountains and Rattlesnake Range-Natrona County Lower
Elevations-East Sweetwater County-
Including the cities of Casper, Wamsutter, and Jeffrey City
654 PM MST Tue Feb 17 2026

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

The threat has ended.

$$

For more information from the National Weather Service, visit 
https://weather.gov/riw/ .

Lowe

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 16, 4:33 AM MST, 5 hours 7 minutes earlier. Its key messages:

  • Elevated to critical fire weather remains likely in Natrona, southeastern Fremont and southern Johnson Counties this afternoon.
  • An approaching weather system will bring moderate snow to western Wyoming and strong to high wind east of the Divide starting later Monday night through Tuesday.
  • Another weather system may bring more widespread light to moderate snow from Wednesday through Thursday morning.
Area forecast discussion, Feb 16, 4:33 AM MST, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
433 AM MST Mon Feb 16 2026

.KEY MESSAGES...

- Elevated to critical fire weather remains likely in Natrona,
  southeastern Fremont and southern Johnson Counties this
  afternoon.

- An approaching weather system will bring moderate snow to
  western Wyoming and strong to high wind east of the Divide
  starting later Monday night through Tuesday.

- Another weather system may bring more widespread light to
  moderate snow from Wednesday through Thursday morning.

&&

.DISCUSSION...
Issued at 247 AM MST Mon Feb 16 2026

It will be a rather active three days across the area, and there
will be some contrasts in conditions across the area. So, we are
doing something we haven't done in a while, splitting the discussion
into West and East of the Divide.

West of the Divide...The main concern here will be snow. However,
this will not be a huge concern today. High pressure should bring
one more mild and dry day with a mix of clouds and sunshine. There
will still be a few snow showers in the northern mountains, but like
yesterday, any impacts would be slim to none through today and even
into the evening. Models have now come into better agreement in
regards to the timing of the steadiest snow, which should fall, like
the day shift said, from around 2 am through around noon Tuesday.
This could especially impact the morning commute, which is when the
trough axis and front pass, possibly bringing 1 inch or greater
snowfall rates at times. Current highlights still look good,
covering the locations that have at least a 1 in 2 chance of 6
inches or more of snow through 5 pm Tuesday. With the fast movement
of the system, the chances of 12 inches or more are very small, with
the only locations having a greater than 1 in 3 chance being
the very highest elevations of the Wind River Range and
southwestern Yellowstone, where impacts are slim to none. This
will also be a rather windy system, with a greater than 1 in 2
chance of wind gusts past 40 mph, even in the valleys. Snowfall
amounts should remain sub-advisory in the valleys though, with
less than 1 in 2 chance of 3 inches. It could get nasty for a
time Tuesday morning though with the frontal passage. Snowfall
rates should then decrease in the afternoon, with a lull in the
snow on Tuesday night.

A second system will be on its heels for Wednesday, especially
in the afternoon and at night. There is a bit more disagreement
though with timing and placement of the heaviest snow with this
system. At this point, the areas with a greater than 1 in 2
chance of 6 inches or more are similar to Tuesday's system,
mainly the Tetons, Salt and Wyoming Range and the Wind River
Range. There could be a bit more in the valleys though, given
flow is more southerly than westerly, with a greater than 1 in 2
chance of 3 inches. It is too early for highlights though,
especially with the first system ongoing. I do have a concern
for Interstate 80 with this system as well. Some guidance is
indicating a weak low developing across southern Wyoming,
tightening the pressure gradient. Snow amounts do not look like
much, with only a 1 in 2 chance of an inch or more. However,
there is a greater than 1 in 2 chance of wind gusts over 50 mph
on Wednesday evening. So, there would be a period of very
difficult travel conditions.

Conditions should improve by Thursday, with only some leftover
showers. A few orographic showers should continue, but no major
systems are expected from Friday into the weekend. Temperatures will
finally drop below normal by Thursday, but with the Pacific origin
of the airmass, it will not be bitterly cold. Temperatures should
then moderate toward the weekend, back toward near normal levels by
the beginning of next week.

East of the Divide...Concerns are more numerous in these locations.
For today, it will be another mild and dry day. We continue to have
elevated to critical fire weather across much of the area. Although
relative humidity still looks to remain above critical levels, given
the impacts from the dry fuels, we will continue the Red Flag
Warning. The real concerns start tonight and especially tomorrow
though.

Wind will really begin to increase as the Pacific front approaches
the area from the west and tightens up the pressure gradient, with
some models showing 22 millibars from Gillette to Evanston. The 700
millibar winds increase to 60 to 65 knots late tonight and into
Tuesday. Given the Red Flag Warning, we have elected to let the
upgrade occur near or after it's expiration. The strongest wind
isn't expected until during the day on Tuesday. Given recent
model trends of both the deterministic and probabilistic
variety, we have also hoisted High Wind Watches for Fremont
County. The NBM ensemble shows at least a 2 out of 3 chance of
maximum wind gusts of 60 mph or more here. This tends to be a
bit overzealous, but it is high enough to warrant a Watch. In
other locations, the chance is less than 1 out of 2 but it will
be rather windy, with almost all locations having at least a 1
in 2 chance of gusts past 35 to 40 mph. In the lower elevations,
the best chance of hurricane force gusts continues to be on the
south side of Casper where some locations have around a 1 in 3
chance. Another area of concern is around Buffalo, but this
would be post-frontal toward Tuesday evening. It would also be
a fairly brief period here, around 3 hours or less. We will hold
off here for now, but it needs to be watched. As for
precipitation, the models have trended drier. Again, the
forecast is probably the wettest it will be, and most locations
will not see much given the strong downsloping flow, especially
before sunrise on Tuesday. Wind will decrease Tuesday night as
the front moves away and the pressure gradient decreases.

As we head toward Wednesday, we may have the appearance of
something we haven't seen in a while. It is those white,
crystalline objects that fall from the sky when it is cold. What
is that stuff called? Oh yeah, it is called snow! And, it is
looking increasingly likely that many areas will see at least
some. Of our three official snowfall locations, the Casper
Airport hasn't seen an inch of snow or greater since December
27. At Riverton and Lander, it has been two and a half months,
since December 2nd and 3rd, respectively. With the Wednesday
system, most locations have at least a 2 out of 3 chance of 1
inch or more of snow. The exact location of the heaviest snow
will be determined by the movement of a 700 millibar low, and
there are still some uncertainties with the movement. There will
be some easterly flow to bring in more moisture, Right now, the
area from Riverton and Lander to Casper had at least a 1 in 2
chance of 3 inches or more of snow, ending on Thursday morning.
The system is a fast mover though, so the chance of 6 inches or
more remains low, generally less than 1 out of 4 except in the
mountains. So, we may need some highlights for some locations
east of the Divide, especially for Wednesday night.

Snow here should come to an end Thursday morning. We should then
have some of the coldest temperatures we have seen in a while,
especially Thursday night if the sky can clear with the fresh
snow cover. Following this, zonal flow should bring dry weather
once again. High temperatures will be cooler, especially in the
basins where inversions may form. There is still some question
on how strong they would be though, given it will now be late
February and shorter nights and increasing sun angle will allow
temperatures to warm more and melt the snow faster than if this
occurred earlier in the winter. There should be a moderating
trend into the weekend as well, as the airmass modifies and the
snow cover slowly melts.

&&

.AVIATION /12Z TAFS THROUGH 12Z TUESDAY/...
Issued at 420 AM MST Mon Feb 16 2026

West of the Continental Divide...KJAC/KRKS/KPNA/KBPI Terminals

Low VFR ceilings at KJAC and mountain obscurations are in place
this morning. These clouds will gradually scatter out through
the rest of the morning. At the same time, FEW-SCT FL200-250
clouds over southern WY will shift northward and reach KBPI/KPNA
by 18Z. Impactful weather conditions will increase across the
area after 00Z, with mountain obscurations and ceilings around
FL100 returning to western portions of the state. LLWS will also
develop over southern portions of the state by 02Z, spreading to
western portions by 06Z. Precipitation will begin to move over
western portions by 04Z as well, with snow levels ranging
between 7000 and 8000ft. Temperatures will drop below freezing
across the area by 12Z.

East of the Continental Divide...KCPR/KCOD/KRIW/KLND/KWRL Terminals

VFR conditions through the TAF period with varying cirrus
expected. Main forecast issue is gusty winds during the day
Monday. Southwest gusts around 25kt will be frequent, with KCPR
gusting 35kt through the afternoon. There will be a lull in the
winds by 02Z, before increasing again from the south after 06Z.
LLWS will be an increasing threat for most, if not all,
terminals by this time as well with winds of 35 to 55kt.

Please see the Aviation Weather Center and/or CWSU ZLC and ZDV for
the latest information on icing and turbulence forecasts.

&&

.FIRE WEATHER...
Issued at 247 AM MST Mon Feb 16 2026

A combination of low humidity and a gusty southwest wind will
bring elevated to critical fire weather from Muddy Gap through
southern Johnson County this afternoon. Elevated to critical fire
weather is expected Tuesday with strong to high wind likely for
much of the area east of the Continental Divide, although
temperatures may be a bit cooler. Cooler and wetter weather on
Wednesday and Wednesday night should end the fire weather
threat.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 11 PM this evening to 5 PM MST
Tuesday for WYZ001-012-014-024.

Red Flag Warning until 5 PM MST this afternoon for WYZ280-281.

High Wind Watch from late tonight through Tuesday afternoon
for WYZ016>018.

High Wind Watch from this evening through Tuesday evening for
WYZ019-020-030.

&&

DISCUSSION...Hattings
AVIATION...LaVoie/Straub
FIRE WEATHER...Hattings
Hazardous weather outlook, Feb 16, 3:02 AM MST, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
302 AM MST Mon Feb 16 2026

WYZ001>020-022>030-171400-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin-
Owl Creek and Bridger Mountains-Bighorn Mountains West-
Bighorn Mountains Southeast-Northeast Johnson County-
Southeast Johnson County-Teton and Gros Ventre Mountains-
Jackson Hole-Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
302 AM MST Mon Feb 16 2026

...Red Flag Warning In Effect for Portions of Natrona and Johnson
Counties until 5 PM MST this afternoon...

...Winter Weather Advisories Posted for the Western Mountains Late
tonight through Tuesday...

...High Wind Watches for Portions of Central and Southwest Wyoming
late tonight through Tuesday...

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight.

Elevated to critical fire weather conditions, mainly east
of the Continental Divide and the high deserts of southwest Wyoming.

Snow spreading into western Wyoming later tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...The next weather system brings snow West of the Divide,
especially in the morning. Strong to high wind likely East of the
Divide. Elevated fire weather is likely again.

Wednesday through Thursday morning...Another weather system may
bring light to moderate snow to much of the area. The best chance
for accumulating snow east of the Divide will be Wednesday evening
and overnight.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

High Wind Warnings in Wyoming, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.